Jump to content
Sign in to follow this  
ncfm

Switching To Generic Finasteride

Recommended Posts

Hi guys,

 

been a while since I posted. I hope you are all doing well :)

 

I have been on proscar for about 3 years (got pres. via Dr. Ashcroft) and have successfully kept what hair I had and seems to stop/slow my hair loss (I'm a diffusing thinner)

 

A about 2-3 months ago I switched to generic finasteride (strapped for cash atm) from Dr. Ashcroft, but I've noticed that I have lost maybe 1/3 the hair I had over the last month or so.

 

Would this a shed from changing prescription, or do you think the generic finasteride just doesn't work for me, and I should switch back to proscar? I'm just praying that what i had will grow back as I was doing so well up until this point.

 

I was considering giving Dr. Ashcroft a call, but I thought I'd check with you guys first to see if anyone had similar affects.

 

Many thanks,

 

ncfm

 

 

Share this post


Link to post
Share on other sites

Hearing about this a bit... i would speak to the Doc mate and get his take on things :) It will be interesting to hear his thoughts.

Share this post


Link to post
Share on other sites

I agree with Spex. Generic finasteride should be "bioequivalent" to Merck finasteride, i.e. exactly the same, so I wouldn't think that it would cause any problems whatsoever.

 

http://www.gphaonline.org/about-gpha/about-generics/faq

 

Maybe you are just experiencing a shed, or maybe there is an issue with the specific pack you were sold...?

Share this post


Link to post
Share on other sites

Hi ncfm

 

The first medication I had from Dr Ashcroft was generic finasteride in July 2008, it was by 'Consilient Health'

I used this for 8 months, the next batch I was sent by Dr Ashcroft were more generics, this time by 'Ratiopharm' For some reason, my hair shed like CRAZY during the three months of using this brand.

 

I called Dr Ashcroft and he was really understanding and swapped my other box of Ratiopharm finasteride for some manufactured by 'Wockhardt' I've been using it for 2 months so far and my shed appears to have reduced massively. When I spoke to Dr Ashcroft, he said that all generics should have all the same 'ingredients' and should all work the same. For my own peice of mind I really wanted to try another brand.

 

Looking back, it may or may not have been the change in brands from Consilent Health to Ratiopharm that caused the massive shed. Perhaps it was a natural seasonal shed of epic proportions, or maybe my stress of hairloss and other factors in my life caused some Telogen Effluvium.

 

Sorry I can't offer any hard facts as to whether it was the changing of brands that caused my massive shed, but I thought I'd share my experience with you.

 

I really hope you can find a brand Finasteride that works well for you again OR that whatever issue you had with your hair has now calmed down.

 

Best Wishes

Chappers.

Share this post


Link to post
Share on other sites

Yes I've been on it for well over a year, courtesy of Dr Ashcroft. Ordinarily I would say "no problem", as I posted in the conversation above generic finasteride is *supposed* to be 'bioequivalent' to Proscar.

 

However, a month or so ago I got another year's supply (this time of a different brand of generic), and since then I've got the sense that recently I may have been shedding more and perhaps even thinning more (!) than usual. It's even prompted me to think about having another go with Rogaine foam.

 

Maybe time is catching up with me, after all I have been on finasteride for five years now and the 5-yr Propecia study did show that hair counts drop after 2 yrs. But I also have a sneaky suspicion about the generic med...

Share this post


Link to post
Share on other sites

It's branded as Pfizer but actually made by another company, Aurobindo.

 

Like I said, the problem may be with me, rather than the generic, because I have been on the drug for five years or so.

 

Share this post


Link to post
Share on other sites

I take 1/4 every day. I don't think it makes very much difference whether you take 0.5mg, 1mg, 1.25mg or even 5mg per day, the DHT suppression is very similar at all these doses (I posted a chart somewhere in the archive).

 

To be honest I'm getting a little concerned by all the crumbs from the cut pills, you're not supposed to expose women or children to finasteride! :unsure:

 

Share this post


Link to post
Share on other sites

the generic Fin Dr. Ashcroft sent me is branded as Wockhardt UK LTD. Manufacturer CP pharmaceuticals

 

It looks pretty legit - I expect it's what I would get from Boots if my GP prescribed me fin for it's original use - prostate problems.

 

does Dr. A still sell proscar? If so, I might get that when this lot runs out.

 

sorry to hear you're experiencing more loss, Pondle. Maybe have a chat with Dr. A and see what he says?

 

To be honest I'm getting a little concerned by all the crumbs from the cut pills, you're not supposed to expose women or children to finasteride!

 

unless you live with someone's who's pregnant it's not really a worry though?

Share this post


Link to post
Share on other sites
unless you live with someone's who's pregnant it's not really a worry though?

 

Probably true, but I'm not sure that putting all the powder and mess that results from cutting the pills either down the toilet or in the bin is a very safe or environmentally-conscious thing to be doing.

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
Sign in to follow this  

×
×
  • Create New...